Alert archive / Kansas / Snow Advisories in 2007
Snow Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this snow advisory at Jan 30, 2007, 2:38 PM CST for 5 counties in Kansas. It took effect at Jan 31, 2007, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2007, 2:38 PM CST (20:38 UTC)
- In effect from
- Jan 31, 2007, 6:00 AM CST
- Expired
- Jan 31, 2007, 3:26 PM CST
- In force
- 9 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Pratt County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 302038 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 238 PM CST TUE JAN 30 2007 ...SNOW HEADED TO SOUTH CENTRAL KANSAS... .A STORM SYSTEM OVER THE DESERT SOUTHWEST WILL APPROACH KANSAS WEDNESDAY AND BRING SNOW TO SOUTH CENTRAL KANSAS. KSZ088>090-310445- /O.NEW.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 238 PM CST TUE JAN 30 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF 1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWUS43 KDDC 310321 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 921 PM CST TUE JAN 30 2007 ...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS... .A STORM SYSTEM OVER THE DESERT SOUTHWEST THIS EVENING WILL MOVE QUICKLY NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TOMORROW. AS IT MOVES THROUGH, SNOW WILL DEVELOP ACROSS SOUTH CENTRAL KANSAS BY EARLY WEDNESDAY AND IS EXPECTED TO ACCUMULATE. KSZ080-081-311130- /O.EXA.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/ KIOWA-PRATT- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT 921 PM CST TUE JAN 30 2007 ...SNOW ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF 1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. IN ADDITION, SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ KSZ088>090-311130- /O.CON.KDDC.SN.Y.0003.070131T1200Z-070201T0600Z/ CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 921 PM CST TUE JAN 30 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT. SNOW WILL DEVELOP EARLY WEDNESDAY MORNING AND CONTINUE PERIODICALLY THROUGH WEDNESDAY EVENING...WITH ACCUMULATIONS OF 1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ LACY
000 WWUS43 KDDC 310931 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 331 AM CST WED JAN 31 2007 ...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS... .A STORM SYSTEM WILL MOVE OUT OF THE DESERT SOUTHWEST AND QUICKLY ACROSS NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TODAY. AS IT MOVES THROUGH... SNOW WILL DEVELOP ACROSS SOUTH CENTRAL KANSAS EARLY IN THE DAY AND CONTINUE THROUGH THE AFTERNOON BEFORE TAPERING OFF. KSZ080-081-088>090-311745- /O.EXT.KDDC.SN.Y.0003.070131T1200Z-070201T0100Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 331 AM CST WED JAN 31 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM CST THIS EVENING. SNOW WILL DEVELOP AROUND DAYBREAK AND CONTINUE PERIODICALLY THROUGH WEDNESDAY AFTERNOON...WITH ACCUMULATIONS OF 1 TO 3 INCHES. ROADS WILL BECOME SNOWPACKED AND HAZARDOUS. SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ 18
000 WWUS43 KDDC 311737 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1137 AM CST WED JAN 31 2007 ...MORE ACCUMULATING SNOW HEADED FOR SOUTH CENTRAL KANSAS... .A STORM SYSTEM WILL MOVE OUT OF THE DESERT SOUTHWEST AND QUICKLY ACROSS NORTHEAST ACROSS OKLAHOMA AND SOUTHERN KANSAS TODAY. SNOW WILL GRADUALLY TAPER OFF THIS AFTERNOON IN SOUTH CENTRAL KANSAS. KSZ080-081-088>090-010100- /O.CON.KDDC.SN.Y.0003.000000T0000Z-070201T0100Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1137 AM CST WED JAN 31 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. SNOW WILL CONTINUE SOUTH OF A LINE FROM ASHLAND TO GREENSBURG THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS WILL BE FROM 3 TO 5 INCHES WITH ISOLATED LOCATIONS RECEIVING 6 INCHES. THE SNOW WILL TAPER OFF TO FLURRIES IN ASHLAND AND PRATT BY NOON. SOUTH WINDS AT 15 TO 25 MPH WILL RESULT IN SOME BLOWING AND DRIFTING OF SNOW. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KDDC 312126 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CST WED JAN 31 2007 ...FREEZING DRIZZLE EXPECTED THIS EVENING... .THE SNOW HAS ENDED BUT LIGHT FREEZING DRIZZLE WILL DEVELOP AHEAD OF A COLD FRONT THIS EVENING. KSZ080-081-088>090-010530- /O.CAN.KDDC.SN.Y.0003.000000T0000Z-070201T0100Z/ /O.NEW.KDDC.WW.Y.0003.070131T2126Z-070201T0600Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 326 PM CST WED JAN 31 2007 ...SNOW ADVISORY IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE SNOW ADVISORY HAS BEEN CANCELLED. THE SNOW HAS ENDED ACROSS SOUTH CENTRAL KANSAS BUT ROADS REMAIN SLICK. FREEZING DRIZZLE IS EXPECTED TO DEVELOP THIS EVENING AND PERSIST THROUGH MIDNIGHT WHICH COULD MAKE FOR EVEN MORE SLICK SIDEWALKS AND ROADS. A WINTER WEATHER ADVISORY IS ISSUED WHEN THE WEATHER THREAT IS AN INCONVENIENCE TO PEOPLE OUTDOORS OR CAN PRODUCE DIFFICULTY IN TRAVEL. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES... AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this snow advisory went out at Jan 30, 3:21 AM CST, 11 hours 17 minutes earlier.
Area forecast discussion, Jan 30, 3:21 AM CST, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 321 AM CST TUE JAN 30 2007 .DAYS 1-2... FOCUS THIS MORNING WILL BE ON PCPN CHANCES WEDNESDAY. MAIN DIFFERENCES IN THE NAM/GFS AT 00Z WAS THE SFC FRONT AND 85H/7H BAROCLINIC ZONE WED WITH THE NAM FURTHER NORTH THAN THE GFS. ALSO THE SFC FEATURES FROM THE GFS THIS MORNING WERE SIMILAR TO THE ECMWF/UKMET AND CANADIAN MODELS. IT IS INTERESTING TO NOTE THAT DESPITE THE FURTHER NORTH SOLUTION OF THE NAM THE I285 SFC FROM THE NAM WAS VERY SIMILAR TO THE GFS AT 18Z WED WHICH ALSO SUPPORTED THE BETTER ISENTROPIC LIFT BEING FURTHER SOUTH. GIVEN THIS WILL BE TRENDING TOWARDS A FURTHER SOUTH SOLUTION OF PCPN THIS MORNING WHICH WOULD STILL FAVOR AREAS IN OUR SE CWA SEEING 1 TO 2 INCHES OF SNOW BY 12Z THURSDAY. WILL THEREFORE CONTINUE WITH LIKELY POPS IN THESE LOCATIONS WED AFTERNOON AND EARLY WEDNESDAY NIGHT. FURTHER NORTHWEST HOWEVER WILL TAPER POPS OFF DURING THE DAY ON WEDNESDAY AS ISENTROPIC DOWNGLIDE DEVELOPS AND 85H-7H BAROCLINIC ZONES MOVES SOUTH AND SOUTHEAST OF THE AREA. TEMPERATURES ON WEDNESDAY ARE NOT EXPECTED TO VARY MUCH FROM TONIGHTS LOWS AND KEPT DIURNAL CHANGE TO 10F OR LESS. UNTIL THEN EXPECTING ONLY INCREASING CLOUDS LATER TODAY WITH TEMPS SOME 10F COOLER THAN YESTERDAY BASED ON 85H TEMPS. .DAYS 3-7... THE CURRENT GRIDS FOR THE EXTENDED PERIOD STILL LOOK VERY REASONABLE...AND ONLY MINOR ADJUSTMENTS WERE PERFORMED. THE NUMERICAL MODELS ARE IN SURPRISINGLY GOOD AGREEMENT THROUGH DAY FIVE AND DEMONSTRATE FAIRLY GOOD CONSISTENCY WITH PREVIOUS RUNS. THE GFS APPEARED TO INITIALIZE WELL THIS EVENING WITH AIRCRAFT AND SATELLITE WINDS OVER THE EASTERN PACIFIC AND LARGELY WAS FOLLOWED FOR THE GRIDS. THE CLOSED UPPER LEVEL CYCLONE OFF THE CALIFORNIA COAST APPEARS TO BE OPENING SLOWLY AS THE UPPER LEVEL TROUGH EVIDENT ON SATELLITE IMAGERY OVER OREGON DROPS SOUTHWARD AND BEGINS TO INTERACT WITH THE OLD CYCLONE. A VORTICITY MAXIMUM THAT WAS APPROACHING BAJA CALIFORNIA EARLY THIS MORNING WILL RIPPLE EASTWARD THROUGH THE SOUTHERN BRANCH OF THE WESTERLIES, BUT MOST OF THE UPPER LEVEL CYCLONE WILL NOT EJECT UNTIL WEDNESDAY NIGHT AND THURSDAY WHEN IT PHASES WITH THE NEXT UPPER LEVEL TROUGH...CURRENTLY OVER NORTHERN ALBERTA...AS IT DIGS INTO THE LONG WAVE TROUGH POSITION OVER THE CENTRAL UNITED STATES. IT STILL APPEARS THAT THE BULK OF THE UVV AND PRECIPITATION WITH THE OLD CLOSED LOW WILL BE OVER THE SOUTHERN PLAINS WITH ONLY LIGHT PRECIPITATION SPREADING INTO SOUTH CENTRAL KANSAS LATE WEDNESDAY NIGHT AND THURSDAY MORNING. LOW POPS WERE CONTINUED OVER THE SOUTHEASTERN COUNTIES INTO THURSDAY MORNING. A VIGOROUS UPPER LEVEL TROUGH ROTATING AROUND THE POLAR VORTEX OVER HUDSON BAY WILL DIG INTO THE NORTHERN PLAINS THURSDAY NIGHT, AND A STRONG SURGE OF ARCTIC AIR WILL INVADE KANSAS. THE ARCTIC AIR WILL ENTER NORTHERN KANSAS LATE THURSDAY AFTERNOON AND INVADE MOST OF THE STATE BY FRIDAY MORNING. GUIDANCE IS TRENDING DOWNWARD ON TEMPERATURES FOR THURSDAY NIGHT AND FRIDAY BUT STILL PROBABLY IS NOT SUFFICIENTLY COLD IN THE ARCTIC AIR. THERE MAY BE SOME FLURRIES BEHIND THE ARCTIC BOUNDARY AS IT PLUNGES SOUTHWARD THURSDAY NIGHT AND EARLY FRIDAY, BUT LITTLE SNOW ACCUMULATION IS EXPECTED IN SOUTHWESTERN KANSAS. ONCE THE ARCTIC AIR BECOMES ENTRENCHED OVER THE GLACIER IN THE CENTRAL UNITED STATES, IT WILL BE VERY SLOW TO MODIFY. A SHARP MID LEVEL BAROCLINIC ZONE WILL PERSIST OVER THE CENTRAL PLAINS THROUGH THE WEEKEND, AND ANY MINOR JET STREAK ROTATING THROUGH THE FLOW MAY SUPPORT ENOUGH AGEOSTROPHIC CIRCULATION TO GENERATE SOME LIGHT SNOW. THE BEST OPPORTUNITY FOR ANYTHING MEASURABLE WILL BE ON THE WEST SIDE OF THE ARCTIC DOME. ALTHOUGH CERTAINTY IN DETAILS IS VERY LOW FOUR OR FIVE DAYS IN THE FUTURE, THE ECMWF, GFS AND CANADIAN ALL SUGGEST THAT AN UPPER LEVEL TROUGH WILL MOVE ACROSS COLORADO INTO THE TEXAS PANHANDLE LATE FRIDAY NIGHT AND SATURDAY. LIGHT SNOW WAS INTRODUCED OVER THE SOUTHWESTERN ZONES AFTER MIDNIGHT FRIDAY INTO SATURDAY MORNING IN THE MOST FAVORED AREA OF UPWARD VERTICAL MOTION. THE ECMWF CONTINUES ITS TREND TO MAINTAIN MORE TROUGHING OVER THE CENTRAL UNITED STATES INTO EARLY NEXT WEEK, WHILE THE CANADIAN AND GFS ARE MORE PROGRESSIVE AND BREAK MORE FLOW THROUGH THE RIDGE NEAR 140W THAN THE ECMWF. SEVERAL OF THE CANADIAN ENSEMBLE MEMBERS SUGGEST A MORE PROGRESSIVE SOLUTION. THE MODELS HAVE A TENDENCY TO ATTEMPT TO SCOUR OUT ARCTIC AIR QUICKER THAN ACTUALLY OCCURS. MINOR UPPER LEVEL TROUGHS IN THE INCREASING MID LATITUDE FLOW WILL SERVE TO SLOSH THE WEST SIDE OF THE ARCTIC AIR BACK AND FORTH AS THEY MOVE OVER THE COLD DOME, RESULTING IN CONSIDERABLE UNCERTAINTY IN DAILY TEMPERATURES THE FIRST PART OF NEXT WEEK. THE GFS ENSEMBLE MEMBERS VARY WIDELY WITH SPEED OF EROSION OF THE ARCTIC AIR. FOR EXAMPLE, AT 00Z MONDAY, GFS ENSEMBLE H8 TEMPERATURES OVER SOUTHWEST KANSAS VARY FROM -15C TO +10C. GIVEN THE LEVEL OF UNCERTAINTY, THE CURRENT FORECAST OF BELOW AVERAGE TEMPERATURES IN THE 8 TO 10 DAY PERIOD STILL SEEMS REASONABLE. && .AVIATION... WINDS WILL BEGIN TO SHIFT TO A MORE NORTHERLY DIRECTION FROM 10-15KTS TODAY ACROSS SOUTHWEST KANSAS AND THE POSSIBILITY DOES EXITS FOR STRATUS NEAR THE BAROCLINIC ZONE IN CENTRAL KANSAS. CIGS ARE EXPECTED TO STAY ABOVE 030 SO VFR CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 32 20 30 15 / 0 30 40 30 GCK 29 18 27 13 / 0 20 30 10 EHA 30 21 28 16 / 0 30 30 30 LBL 34 21 30 16 / 0 30 40 30 HYS 26 15 28 13 / 0 10 30 10 P28 32 21 31 20 / 0 30 70 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/01/31
Hazardous weather outlook, Jan 30, 5:16 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 516 AM CST TUE JAN 30 2007 KSZ030-031-043>046-061>065-074>079-084>087-311130- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-MORTON-STEVENS- SEWARD-MEADE- 516 AM CST TUE JAN 30 2007 /416 AM MST TUE JAN 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM JUST OFF THE WEST COAST WILL BRING A CHANCE OF SNOW LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. AT THIS TIME A MAJOR SNOWSTORM IS NOT EXPECTED. SNOW AMOUNTS UP TO AN INCH ARE POSSIBLE. A COLD ARCTIC AIR MASS SETTLING INTO KANSAS LATE WEEK WILL YIELD AFTERNOON HIGHS ONLY IN THE TEENS ON FRIDAY. BRISK NORTH WINDS COMBINED WITH THIS ARCTIC AIR MASS WILL CREATE BITTER COLD WIND CHILL READINGS. WIND CHILL VALUES OF 5 TO 15 BELOW ZERO WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. PERIODS OF LIGHT SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ066-080-081-088>090-311130- STAFFORD-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 516 AM CST TUE JAN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM JUST OFF THE WEST COAST WILL BRING SOME LIGHT SNOW INTO SOUTH CENTRAL KANSAS LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. AT THIS TIME A MAJOR SNOWSTORM IS NOT EXPECTED...BUT SNOW AMOUNTS FROM 1 TO 2 INCHES ARE ARE POSSIBLE. A COLD ARCTIC AIR MASS SETTLING INTO KANSAS LATE WEEK WILL YIELD AFTERNOON HIGHS ONLY IN THE TEENS ON FRIDAY. BRISK NORTH WINDS COMBINED WITH THIS ARCTIC AIR MASS WILL CREATE BITTER COLD WIND CHILL READINGS. WIND CHILL VALUES OF 5 TO 15 BELOW ZERO WILL BE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY NIGHT. PERIODS OF LIGHT SNOW ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY BUT SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 18
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.